MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8704
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Component code: g07002 - device evaluation pending.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following information was requested, but unavailable: was the needle removed from the patient during the same procedure? were there any unexpected outcomes or complications as a result of this suture needle pull-off event? please provide the procedure name and date.Note: events reported in 2210968-2021-05581, and 2210968-2021-05582.
 
Event or Problem Description
It was reported that a patient underwent a coronary procedure on an unknown date and suture was used for anastomosis of saphenous vein to the coronary artery.During the procedure, the needle popped off extremely easy when trying to use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4) date sent to the fda: 7/06/2021 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h3,d9 h3 evaluation: h3 investigation summary: according to the information received, it was reported by the sales rep that during a coronary procedure we¿re having problems with m8704 (7-0 prolene), specifically lot qmbcxm.The needles pop off extremely easy when trying to use.Two opened boxes (twelve packets on each box) and thirty-one packets of product code m8704 were returned for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the eighteen packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged and no defects were observed during evaluation.A functional test was performed, and the pull force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A CC MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12007841
Report Number2210968-2021-05580
Device Sequence Number3304562
Product Code GAW
UDI-Device Identifier10705031045798
UDI-Public10705031045798
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberM8704
Device Catalogue NumberM8704
Device Lot NumberQMBCXM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/06/2021
Patient Sequence Number1